











AGENDA: PART 1

3rd Asia-Pacific Meeting on Education 2030 (APMED2030)

4-7 July 2017 Dusit Thani Hotel, Bangkok, Thailand

PART 1: TECHNICAL SESSION ON SDG TARGET 4.7 4-6 JULY 2017

4 July 2017 (Tuesday)		
TIME	FORMAT	SESSION
08:00 - 08:50		Registration – Main meeting room foyer (Napalai Ballroom, Upper Level Lobby)
09:00 - 09:50	Plenary	SESSION 1: OPENING
Napalai Ballroom	•	Welcome
(35 min)		Mr. Gwang-Jo Kim, Director, UNESCO Bangkok
		Ms. Karin Hulshof, Regional Director, UNICEF East Asia and Pacific Regional Office (UNICEF EAPRO)
		Mr. Anantha Duraiappah, Director, UNESCO Mahatma Gandhi Institute of Education for Peace and Development (MGIEP)
		Opening Speech
		Dr. Watanaporn Ra-Ngubtook, Secretary-General, The Thai National Commission fo UNESCO
		Mr. Yosuke Kobayashi, Deputy Secretary General, Japanese National Commission fo UNESCO
09:35 – 09:50		
(15 min)		Introduction to the 3rd Asia-Pacific Meeting on Education 2030 Ms. Maki Hayashikawa, Chief, Section for Inclusive Quality Education (IQE), UNESCO Bangkok
09:50 - 10:00		Group Photo (only speakers from Session 1)
10:00 - 10:30		Coffee break – Napalai Ballroom Foyer
10:30 – 11:20	Plenary	SESSION 2: SETTING THE STAGE
Napalai Ballroom (50 min)		Chair: Dr. Jo Sauvarin, Technical Advisor on Adolescents and Youth, UNFPA
		This session will provide a general introduction to SDG Target 4.7 and examples of implementation in the Region.
		Presentation on global picture of SDG target 4.7 (20 min) Mr. Chris Castle, Chief, Section of Health and Education, Education Sector, UNESCO HQ



		Presentation on UNICEF activities on SDG target 4.7 in the region (15 min) Presenter: Ms. Urmila Sarkar, Regional Education Adviser, UNICEF ROSA and Mr. Francisco Benavides, Regional Education Adviser, UNICEF EAPRO
		Presentation on APCEIU activities on Global Citizenship Education (15 min)
		Presenter: Mr. Utak Chung, Director, Asia-Pacific Centre of Education for International Understanding
		international onderstanding
11:20 – 12:40	Plenary	SESSION 3: WHERE ARE WE? THE STATE OF EDUCATION FOR PEACE, SUSTAINABLE DEVELOPMENT AND GLOBAL CITIZENSHIP
Napalai Ballroom (80 min)		Chair: Ms. Urmila Sarkar, Regional Education Adviser, UNICEF Regional Office for South Asia (ROSA)
		This session will present key highlights of the state of education for peace, sustainable development and global citizenship in Asia based on the policy and curriculum review carried out by UNESCO MGIEP, followed by a panel focusing on articulating a global vision in local terms. The panel will share insights to address the policy-practice gap and develop strategies and plans for meaningful implementation of SDG Target 4.7.
		Presentation: Highlights of the "State of Education for Peace, Sustainable Development and Global Citizenship" in Asia
		Presenter: Ms. Yoko Mochizuki, Head of Rethinking Curriculum Programme, UNESCO MGIEP (20 min)
		Panel: Minding the Policy-Practice Gap (1 hour including Q & A) Moderator: Ms. Yoko Mochizuki, UNESCO MGIEP
		 Mr. Krishna Kumar, Former Director, National Council of Educational Research and Training (NCERT), India; Former Professor, Central Institute of Education, Delhi University
		 Mr. Edward Vickers, Professor of Comparative Education, Kyushu University, Japan
		 Mr. Anantha Duraiappah, Director, UNESCO MGIEP
12:40- 14:00		Lunch – Pavilion Restaurant and Benjarong Restaurant, Lower Level Lobby
14:00 - 14:45	Plenary	SESSION 4: REGIONAL LAUNCH OF THE EMBEDDING GUIDEBOOK
Napalai Ballroom (45 min)		This session will launch UNESCO MGIEP's Textbooks for Sustainable Development – A Guide to Embedding
		TED-style talks by the lead authors of the Guide on embedding education for sustainable development in core subjects:
		Moderator: Mr. Shankar Musafir, UNESCO MGIEP Overview:
		Mr. Jörg-Robert Schreiber, Engagement Global
		 Ms. Yoko Mochizuki, UNESCO MGIEP
		 Ms. Eleni Christodoulou, Georg Eckert Institute for International Textbook Research
		 Mathematics: Mr. David Wagner, University of New Brunswick
		Science: Mr. Ronald Johnston, University of South Wales
		 Geography: Ms. Nadia Lausselet, Haute école pédagogique du canton de Vaud Language: Ms. Lorna Down, The University of the West Indies



Γ		
		Launch of the Guidebook
		Mr. Anantha Duraiappah, UNESCO MGIEP
		Mr. Hannes Siege, Engagement Global
		Mr. Yosuke Kobayashi, Japanese National Commission for UNESCO
		With Tosake Robayashi, Sapanese National Commission for SNESCO
		Congratulatory Remarks
		Mr. Yosuke Kobayashi, Japanese National Commission for UNESCO
		Next Steps in the Embedding Project
		Mr. Shankar Musafir, UNESCO MGIEP
14:45 – 15:45	Plenary	SESSION 5: MAINSTREAMING SDG TARGET 4.7 – CURRICULA/TEXTBOOKS AND
		TEACHING/LEARNING
Napalai Ballroom		Chair: Ms. Cecilia Soriano, Programmes and Operations Coordinator, Asia South
(1 hr)		Pacific Bureau of Adult Education (ASPBAE)
		This session will focus on how to mainstream SDG target 4.7 and aims to help national representatives discover and identify effective strategies for mainstreaming target 4.7, which will feed into their respective national action plans. Towards the end of the session, success factors for achieving target 4.7, good practices, concrete modalities for action at the national and regional levels, and available support materials will be identified.
		Presentation: Overview of curricula/textbooks and teaching/learning Ms. Jun Morohashi, Chief of Executive Office/Regional Coordinator, UNESCO Bangkok
		Q&A (30 min)
		Wrap-up remarks (5 min)
15:45 – 16:15		Coffee break – Napalai Ballroom Foyer
Napalai Ballroom		Inauguration of Embedding Cartoon Exhibition
Foyer		Mr. Anantha Duraiappah, UNESCO MGIEP
(in front of		WIT. Anunthu Duruluppun, ONESCO WIGIEP
registration tables) 16:15 – 17:30	Parallel	SESSION 6: MAINSTREAMING SDG TARGET 4.7 – CURRICULA/TEXTBOOKS AND
16:15 – 17:50	Parallei	TEACHING/LEARNING
(75 min)		
,		This session is dedicated to group work on curricula/textbooks and
		teaching/learning. The expected outcomes of the group work are actions for
Breakout rooms [Upper level lobby]		mainstreaming target 4.7 feeding into national action plans and inputs for the recommendations on mainstreaming target 4.7 at the regional level.
Group 1A:		Crave Awaranan
Napalai		Group Arrangement: Groups will be arranged under two broad categories – curricula/textbooks and
Group 1B:		teaching and learning. Under each category, participants will be divided into three
Vimarn Suriya		groups. Participants will sign-up for the group on Day 1 of the meeting (during
Group 1C:		registration + coffee break 1.
Saladaeng		



	<u>Curricula/textbooks</u>
Group 2A:	 Group 1A: revising the nationally prescribed curricula (policy level)
Silom	 Group 1B: school-based implemented curricula (practical level)
Group 2B:	 Group 1C: textbooks and other pedagogical materials
Lumpini	
Group 2C:	Teaching and learning
The Cellar	Group 2A: teacher education
	 Group 2B: pedagogical issues (teaching/learning methods)
	 Group 2C: learning environment
	The outcomes of the group work will be shared in Session 9. Guidelines for the
	session will be prepared and shared prior to the meeting.

5 July 2017 (Wednesday)		
TIME	FORMAT	SESSION
08:30 – 10:00	Plenary	SESSION 7: MAINSTREAMING SDG TARGET 4.7 – LEARNING ASSESSMENT & SUPPORT STRUCTURE
(90 min)		Chair: Mr. Mark Bray, UNESCO Chair Professor in Comparative Education, Comparative Education Research Centre, The University of Hong Kong
		Presentation: Overview of Learning Assessment and Support Structure focusing on standardized assessments and classroom-based assessments (plus key initiatives, good practices, etc.) Ms. Ramya Vivekanandan, Programme Specialist, UNESCO Bangkok
		Panel discussion (40 min) Facilitator: Dr. Jimin Cho, Senior Researcher, Vice President, Division of Global Education, Korea Institute for Curriculum & Evaluation
		 Panelists: Ms. Jeaniene Spink, Research Director, Education and Development, Australian Council for Education Research (ACER) Dr. Samuel K.W. Chu, Associate Professor, Deputy Director, Center for Information Technology in Education, Hong Kong University Mr. Yesh Ghaley, Principal, Punakha Central School, Bhutan
		Q&A (30 min)
10:00 – 10:30		Coffee break – Napalai Ballroom Foyer



		Agenda rage 3
10:30 - 12:00	Parallel	SESSION 8: MAINSTREAMING SDG4 TARGET 4.7 – LEARNING ASSESSMENT & SUPPORT
		STRUCTURE
(90 min)		
		This session is dedicated to group work on learning assessment and support structure.
Breakout rooms		The expected outcomes of the group work are actions for mainstreaming target 4.7 into
[Upper level lobby]		learning assessment feeding into national action plans and inputs for the
Central Asia:		recommendations on mainstreaming target 4.7 at the regional level.
Vimarn Suriya		
		Group arrangement:
South Asia:		Six sub-regional groups, each of which will focus on the key questions noted below.
Napalai		o Group 1 – Central Asia
NE Asia:		o Group 2 – South Asia
Saladaeng		o Group 3 – Northeast Asia
Januacing		 Group 4 – Southeast Asia Mekong
SEA Mekong:		 Group 5 – Southeast Asia Insular
Silom		o Group 6 – Pacific
CEA Incular		a didup di i danid
SEA Insular: Lumpini		The outcomes of the group work will be shared in Session 9. Guidelines for the session
Lampiiii		will be prepared and shared prior to the meeting.
Pacific:		will be prepared and shared prior to the meeting.
The Cellar		
12:00 - 13:00		Lunch - Pavilion Restaurant and Benjarong Restaurant, Lower Level Lobby
13:00 - 15:00	Plenary	SESSION 9: REPORTING OF PARALLEL DISCUSSIONS OUTCOMES (FROM SESSIONS 6
	i iciiai y	AND 8)
Napalai Ballroom		Chair: Mr. Francisco Benavides, Regional Education Adviser, UNICEF East Asia and
(2 hrs)		Pacific Regional Office (EAPRO)
		Groups report back on:
		1) Curricula/Textbooks;
		2) Teaching/Learning; and
		3) Learning Assessment & Support Structure
15:00 - 15:30		Coffee break – Napalai Ballroom Foyer
15:30 - 17:30	Plenary	SESSION 10: MONITORING SDG TARGET 4.7
Napalai Ballroom (2 hrs)	•	Chair: Mr. Shailendra Sigdel, Statistical Advisor for South Asia, UIS
		The goal of this session is to share effective examples of monitoring the key topics of
		Target 4.7, particularly those from the region, with the aim of stimulating ideas about
		how countries can strengthen national monitoring of Target 4.7.
		Presentations (20 min each):
		Ms. Jeaniene Spink, Research Director, Education and Development, Australian
		Council for Education Research (ACER)
		 Dr. Nguyen Duc Minh – Deputy Director of VNIES (Viet Nam Institute of Education
		Sciences)
		• Mr. Chris Castle, Chief, Section of Health and Education, Education Sector, UNESCO
		HQ
		Mr. Yesh Bahadur Ghaley, Principal, Punakha Central School, Bhutan
		Moderated Discussion
18:00 - 21:00		Dinner Reception – Dusit Thani Hall



		6 JULY 2017 (Thursday)
TIME	FORMAT	SESSION
08:30 - 09:45		SESSION 11: MONITORING SDG TARGET 4.7
(75 min)		
Breakout rooms [Upper level lobby] Group 1: Napalai Ballroom		This session is dedicated to group work on monitoring SDG Target 4.7. The expected outputs of the group work are practical strategies that can be used to strengthen country monitoring of Target 4.7 and expanded understanding of how to utilize existing tools and resources in this area.
Group 2: The Cellar		Participants will sign-up for the group on Day 1 of the meeting (during registration + coffee break 1.
Group 3: Saladaeng		 Group Arrangement: Group 1 – Education for Sustainable Development Group 2 – Global citizenship education/learning to live together
Group 4: Silom Group 5:		 Group 3 – Lifestyle, wellbeing and health Group 4 – Culture Group 5 – Gender equality
Lumpini		o Group 3 – Gender equality
09:45 – 10:30 <i>Napalai Ballroom (45 min)</i>		Chair: Dr. Euphrates Wose, Chief, Education, UNICEF India
		 Groups report back on: Group 1 – Education for Sustainable Development Group 2 – Global citizenship education/learning to live together Group 3 – Lifestyle, wellbeing and health Group 4 – Culture Group 5 – Gender equality
10:30 - 11:00		Coffee break – Napalai Ballroom Foyer
11:00 – 12:30	Plenary/ Parallel	SESSION 12: DEVELOPING NATIONAL ACTION PLANS
Napalai Ballroom (90 min)		This session focuses on developing national action plans on mainstreaming operationalizing, monitoring and reporting on SDG Target 4.7.
		Before breaking into country groups, participants will reconvene in the main meetin room.
		Presentation Overview of the national action plan for SDG Target 4.7. Presenter: Ms. Maki Hayashikawa, UNESCO Bangkok
Breakout rooms [Upper level lobby] South Asia:		 Objectives: Taking into account the recommendations and suggestions discussed during the thematic sessions, develop national action plans on the operationalization and monitoring of SDG target 4.7.
The Cellar Central Asia: Vimara Suriya		 Discuss contents/modalities of regional level support to Member States that w feed into the regional recommendations.



Vimarn Suriya

Pacific:		Expected outputs:
Napalai		Draft national action plans developed per country
		prate national action plans developed per country
NE Asia: Saladaeng		Group arrangement:
Sulddelig		Each delegation will work as a group covering the following areas:
SEA Mekong:		Education policy and strategy
Silom		2. Mechanism for M&E and reporting
		3. Curricula
SEA Insular:		4. Textbooks
Lumpini		
		5. Teacher education
		6. Learning assessment
12:30 – 13:30		Lunch - Pavilion Restaurant and Benjarong Restaurant, Lower Level Lobby
		SAARC Side-Meeting – The Cellar
13:30 - 15:00	Plenary	SESSION 13: MONITORING SDG4-EDUCATION 2030 IN ASIA-PACIFIC
Napalai Ballroom	<u> </u>	Chair: Mr. Gwang-Jo Kim, UNESCO Bangkok
(90 min)		
		The session will review the global and thematic indicators frameworks and provide the
		latest updates in terms of methodological development and data collection strategies.
		The session will discuss the status of the global, regional and national preparation for
		monitoring SDG4.
		During the session, the workshop will also be informed on the key initiatives that UIS
		has been undertaking together with partner agencies within the framework of TCG and GAML
		Presentations:
		Trigger presentation on the regional education situation highlighting the data
		gaps and challenges
		Mr. Roshan Bajracharya, Programme Specialist, UIS, Bangkok (15 minutes)
		 Process of developing and implementing of global and thematic indicators frameworks of SDG4- Updates and Next Steps (TCG, GAML, IAEG-SDGs, UN
		Statistical commission) – Mr. Shailendra Sigdel, Statistical Advisor for South Asia, UIS (35 minutes)
		 Aligning Household Surveys with SDG4 data requirements – Dr. Hiroyuki Hattori, Chief of Education, UNICEF Indonesia (20 minutes)
		 National preparation for monitoring SDG4- progress, issues and challenges- A
		case of Thailand
		Mrs. Kanittha Hanirattisai, Assistant Secretary-General of the Thai National Commission for UNESCO, Ministry of Education (10 minutes)
		Q&A (10 minutes)



15:00 - 16:15	Plenary	SESSION 14: OVERVIEW AND ENDORSEMENT OF THE REGIONAL
		RECOMMENDATIONS FOR SDG TARGET 4.7 AND OTHER AREAS
Napalai Ballroom (75 min)		Chair: Ms. Beatrice Kaldun, Head/Ms. Sun Lei, Programme Specialist, UNESCO Dhaka
		This session will provide an overview of the consolidated regional recommendations on the operationalization, monitoring and reporting of SDG target 4.7 that were discussed on the second day of the meeting. Inputs from the audience will be collected and reflected in the document.
		The final regional recommendations on the operationalization, monitoring and reporting of SDG target 4.7 will also be presented during this session and will be endorsed by the participants of the 3 rd APMED2030. These regional recommendations will feed into the draft national action plans on target 4.7 countries have started to work on during the meeting and will finalize after the meeting.
16:15 – 16:45		Group Photo (ALL participants in groups)
16:45 – 17:15		Coffee break – Napalai Ballroom Foyer
17:15 – 17:30	Plenary	SESSION 15: CLOSING
Napalai Ballroom		
(15 min)		Closing remarks
		 Mr. Gwang-Jo Kim, UNESCO Bangkok
		 Country representative (TBD)
		CSO representative (TBD)
		Country representative (TBD)

